Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 10, 2018, 3:28 AM PST for 4 counties in Washington; 9 counties in Oregon. It took effect at Jan 11, 2018, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 3:28 AM PST (11:28 UTC)
- In effect from
- Jan 11, 2018, 10:00 AM PST
- Expired
- Jan 11, 2018, 7:14 PM PST
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Columbia County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 104 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592 WWUS76 KPDT 101128 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 328 AM PST Wed Jan 10 2018 ...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND CENTRAL AND NORTH CENTRAL OREGON THURSDAY AND THURSDAY NIGHT... .A vigorous low pressure system will track east of the Cascades on Thursday. Strong winds aloft will occasionally mix down to the surface...resulting in gusty winds throughout south central Washington and central and north central Oregon. ORZ511-102300- /O.NEW.KPDT.WI.Y.0001.180111T1800Z-180112T0600Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 328 AM PST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 AM to 10 PM PST Thursday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between 10 AM to 4 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-510-WAZ521-102300- /O.NEW.KPDT.WI.Y.0001.180111T1800Z-180112T1200Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Simcoe Highlands- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, Goldendale, and Bickleton 328 AM PST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 AM Thursday to 4 AM PST Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between 10 AM to 10 PM Thursday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
616 WWUS76 KPDT 102248 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 248 PM PST Wed Jan 10 2018 ...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND CENTRAL AND NORTH CENTRAL OREGON THURSDAY AND THURSDAY NIGHT... .A vigorous low pressure system will track east of the Cascades on Thursday. Strong winds aloft will occasionally mix down to the surface...resulting in gusty winds throughout south central Washington and central and north central Oregon. ORZ044-507-WAZ029-110700- /O.EXB.KPDT.WI.Y.0001.180111T2000Z-180112T1200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Dayton, Waitsburg, and Walla Walla 248 PM PST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 AM PST FRIDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from noon Thursday to 4 AM PST Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between NOON to 10 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ511-110700- /O.CON.KPDT.WI.Y.0001.180111T1800Z-180112T0600Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 248 PM PST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between 10 AM to 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-510-WAZ521-110700- /O.CON.KPDT.WI.Y.0001.180111T1800Z-180112T1200Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Simcoe Highlands- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, Goldendale, and Bickleton 248 PM PST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between 10 AM to 10 PM Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
901 WWUS76 KPDT 110614 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1014 PM PST Wed Jan 10 2018 ...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND CENTRAL AND NORTH CENTRAL OREGON THURSDAY AND THURSDAY NIGHT... .A vigorous low pressure system will track east of the Cascades on Thursday. Strong winds aloft will occasionally mix down to the surface...resulting in gusty winds throughout south central Washington and central and north central Oregon. ORZ511-111500- /O.CON.KPDT.WI.Y.0001.180111T1800Z-180112T0600Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 1014 PM PST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between 10 AM to 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-510-WAZ521-111500- /O.CON.KPDT.WI.Y.0001.180111T1800Z-180112T1200Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Simcoe Highlands- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, Goldendale, and Bickleton 1014 PM PST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 65 mph. * TIMING...Strongest winds will occur between 10 AM to 10 PM Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-WAZ029-111500- /O.CON.KPDT.WI.Y.0001.180111T2000Z-180112T1200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Dayton, Waitsburg, and Walla Walla 1014 PM PST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 4 AM PST FRIDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between NOON to 10 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
802 WWUS76 KPDT 111223 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 423 AM PST Thu Jan 11 2018 ...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND CENTRAL AND NORTH CENTRAL OREGON TODAY AND TONIGHT... .A vigorous low pressure system will track east of the Cascades today. Strong winds aloft will occasionally mix down to the surface...resulting in gusty winds throughout south central Washington and central, north central, and northeast Oregon. ORZ511-112300- /O.CON.KPDT.WI.Y.0001.180111T1800Z-180112T0600Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 423 AM PST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between 10 AM to 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-510-WAZ521-112300- /O.CON.KPDT.WI.Y.0001.180111T1800Z-180112T1200Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Simcoe Highlands- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, Goldendale, and Bickleton 423 AM PST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between 10 AM to 10 PM Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-WAZ029-112300- /O.CON.KPDT.WI.Y.0001.180111T2000Z-180112T1200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Dayton, Waitsburg, and Walla Walla 423 AM PST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between NOON to 10 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
486 WWUS76 KPDT 112257 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 257 PM PST Thu Jan 11 2018 ...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND CENTRAL AND NORTH CENTRAL OREGON THROUGH TONIGHT... .A low pressure system tracking east of the Cascades has strong winds aloft associated with it. Some of the winds are mixing down to the surface with gusts around 45 mph this afternoon. Winds will increase in other areas across south central Washington and central and north central Oregon late this afternoon and evening. ORZ511-120600- /O.CON.KPDT.WI.Y.0001.000000T0000Z-180112T0600Z/ Central Oregon- including the cities of Bend, Madras, Prineville, and Redmond 257 PM PST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds are increasing over portions of central Oregon and gusts up to 50 mph are expected this evening. * IMPACTS...Loose objects may suddenly become airborne. The ground is moist...and gusty winds may cause small trees with weak roots to fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-510-WAZ521-120700- /O.CON.KPDT.WI.Y.0001.000000T0000Z-180112T1200Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Simcoe Highlands- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, Goldendale, and Bickleton 257 PM PST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds are increasing over the Simcoe Highlands...North Central Oregon...and the Southern Blue Mountain Foothills and will remain very windy through the evening hours. * IMPACTS...Loose objects may suddenly become airborne. The ground is moist...and gusty winds may cause small trees with weak roots to fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-WAZ029-120700- /O.CON.KPDT.WI.Y.0001.000000T0000Z-180112T1200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Dayton, Waitsburg, and Walla Walla 257 PM PST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between 4 PM to 10 PM. * IMPACTS...Loose objects may suddenly become airborne. The ground is moist...and gusty winds may cause small trees with weak roots to fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
063 WWUS76 KPDT 120314 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 714 PM PST Thu Jan 11 2018 ORZ044-507-508-510-WAZ029-521-120415- /O.CAN.KPDT.WI.Y.0001.000000T0000Z-180112T1200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon- Foothills of the Blue Mountains of Washington-Simcoe Highlands- 714 PM PST Thu Jan 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. $$ ORZ511-120415- /O.CAN.KPDT.WI.Y.0001.000000T0000Z-180112T0600Z/ Central Oregon- 714 PM PST Thu Jan 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:56 AM PST, 32 minutes earlier.
Area forecast discussion, Jan 10, 2:56 AM PST, 32 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
256 AM PST Wed Jan 10 2018
Corrected typo in short term discussion
.SHORT TERM...Today through Friday. The upper level trough and its
associated cold front have moved into Idaho and out of the region.
Temperatures this afternoon will be about 3-7 degrees cooler than
yesterday with highs in the mid 30s to mid 40s. A northwest flow
through the day will bring isolated snow showers over the mountains.
Skies will remain mostly cloudy through the day.
A moist warm front with strong upper level support will spread
precipitation across the northern half of the forecast area tonight,
mainly north of Madras and north of Ukiah. Winds aloft will
increase significantly on Thursday, and mountain waves will likely
develop along the southern WA and northern OR Cascades. However, the
likelihood of strong winds will be associated with the cold front
itself. Both the GFS and NAM indicate 850mb winds around 65 knots
across south central WA and north central OR. Due to a lack of
isentropic descent, will anticipate wind gusts of 45-55 mph over
central and north central OR, the southern Blue Mtn Foothills, and
the Simcoe Highlands and will issue a wind advisory for these areas.
Confidence in stronger winds is not enough to warrant high wind
warnings. However, additional highlights for wind may be necessary
during the next shift.
A considerable amount of QPF is anticipated with this upstream front-
-0.5-1.0 inch over the northern Blues and the east slopes of the WA
Cascades and 0.25-0.5 inch elsewhere (less than 0.25 inch in the
John Day Basin and Ochoco-John Day Highlands). Cold air along the
east slopes of the WA Cascades may be deep enough for at least 18
hours tonight and Thursday for snow to accumulate above 2500 feet to
meet advisory criteria of around 4-7 inches before snow levels
increase to higher elevations. Another area of concern for snow
accumulations will be over the northern Blue Mountains. Snow levels
will increase with the warm front but lower behind the cold front.
Due to uncertainty in the snow levels, will issue a Winter Storm
Watch for elevations above 4500 feet.
Drier conditions will follow on Friday as an upper level ridge
strengthens over the Pacific NW. Wister
.LONG TERM...Friday night through Tuesday. Upper level ridge will
build into the region Friday night and remain through the weekend.
This will result in a period of quiet weather with partly cloudy
skies. Models continue to show strengthening low level inversion
which will bring low clouds and fog to the Columbia basin and
valleys. The ridge will move off to the east Monday as the next
upper level trough and front approach the Pacific northwest.
Clouds will increase during the day with a chance of rain late over
the Cascades. Rain and mountain snow is likely Tue into Wed as this
system moves across the forecast area. Temperatures will remain
above normal through the period with highs in the 40s. Some lower
50s possible in central Oregon. No significant winds expected. 94
&&
.AVIATION...12z tafs. Ceilings today 050-100 with showers confined
mainly to the mountains. Winds 5-15kt. Rain will overspread the taf
sites late tonight as a warm front moves into the region. Ceilings
will lower to 030-060. 94
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 45 36 54 39 / 10 60 90 40
ALW 45 38 54 40 / 10 60 100 50
PSC 45 36 53 40 / 10 50 100 20
YKM 42 33 46 34 / 10 60 90 20
HRI 46 35 55 40 / 10 50 90 30
ELN 40 31 41 32 / 10 60 90 20
RDM 43 32 52 29 / 10 20 50 20
LGD 39 34 45 35 / 10 50 90 80
GCD 40 33 48 32 / 10 30 50 50
DLS 49 36 52 42 / 10 60 80 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 10 AM Thursday to 4 AM PST Friday for ORZ508-
510.
Winter Storm Watch from late tonight through late Thursday night
for ORZ502.
Wind Advisory from 10 AM to 10 PM PST Thursday for ORZ511.
WA...Wind Advisory from 10 AM Thursday to 4 AM PST Friday for WAZ521.
Winter Storm Watch from late tonight through late Thursday night
for WAZ030.
Winter Weather Advisory from 7 PM this evening to 7 PM PST
Thursday for WAZ520.
&&
85/94/94The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:18 AM PST | Winter Storm Watch | PDT | Columbia, Walla Walla | 12 hr |
| Jan 10, 3:18 AM PST | Winter Weather Advisory | PDT | 30 hr | |
| Jan 10, 2:52 PM PST | Winter Storm Warning | PDT | Columbia, Walla Walla | 37 hr |
Nearby
Wind Advisories in Oregon, 2018Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.